MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section b3: date of event: exact date unknown/not provided.Provided as on 4/17/2024, however, also provided as on 1/28/2025.Best estimate date is between 4/17/2024-1/28/2025.Section d6a: if implanted, give date: not applicable, as the lens was not implanted.Section d6b: if explanted, give date: not applicable, as the lens was not implanted; therefore, it was not explanted.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during handling/prior to insertion a preloaded monofocal intraocular lens (iol) was scratched.There was no patient contact.Through follow up, it was learned that there was major resistance while inserting, so the surgeon aborted and saw a scratch on the lens.No further information was provided.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes section d9: returned to manufacturer on: 3/27/2025 section h3: device evaluated by manufacturer¿ yes device evaluation: the complaint handpiece and lens was received loose inside the original folding carton.Visual inspection under magnification reveal the complaint handpiece was received with the plunger rod advanced.Viscoelastic residue was observed to be evenly distributed throughout the cartridge.The cartridge tip was observed to be bent; stress marks were also observed on the cartridge tip but were in specification for a used device.The lens module was inspected revealing no issues or viscoelastic residue.Device assembly was inspected revealing no issues.The plunger rod and plunger rod advancement was inspected revealing no issues.Plunger rod advancement was inspected revealing no issues; the plunger rod tip was bent.The lens was observed to be coated in viscoelastic residue.The lens was cleaned and inspected revealing a haptic was detached and the lens was damaged and scratched.The complaint issue "difficult to use" could not be confirmed during product evaluation.The complaint issue "cosmetic issues" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21454511
Report Number3012236936-2025-000050
Device Sequence Number4528372
Product Code HQL
UDI-Device Identifier05050474731615
UDI-Public(01)05050474731615(17)270417
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale